Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 244, NWS Nashville, TN

June 30, 1997Houston County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 1997, 2:10 PM CDT for Houston County, Stewart County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 30, 1997, 2:10 PM CDT (19:10 UTC)
Expired
Jun 30, 1997, 3:00 PM CDT
In force
50 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Houston County, TN, Stewart County, TN

What was reported inside it

TimeReportWhereRemark
Jun 30, 2:35 PM CDTThunderstorm Wind 50Indian Mound, TNA telephone pole was blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1997-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1997-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
448 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WUUS1 KBNA 301909 RRA
SVRBNA
TNC083-161-302000-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CDT MON JUN 30 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  300 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN MIDDLE TENNESSEE
 
   ...HOUSTON COUNTY...STEWART COUNTY
 
AT 207 PM CDT A SEVERE THUNDERSTORM WAS LOCATED ABOUT 10 MILES SOUTHWEST
OF DOVER WHILE ANOTHER SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF
ERIN THE STORMS WERE MOVING NORTHEAST AT 20 MPH. A STORM SPOTTER IN
BENTON COUNTY BETWEEN CAMDEN AND BIG SANDY REPORTED WIND GUSTS NEAR 55
MPH WHEN THE STORM PASSED HER LOCATION AT 158 PM CDT.
IF YOU ARE IN THE PATH OF ONE OF THESE STORMS...TAKE COVER NOW.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:10 AM CDT, 5 hours earlier.

Area forecast discussion, Jun 30, 9:10 AM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
910 AM CDT MON JUN 30 1997

DEEP MSTR IN PLACE OVR THE MID-SOUTH THIS AM. MEANWHILE SATLT AND 88D
LOOP DEPICTS OUTFLOW FROM LAST NIGHTS TSTMS OVR MO/AR MOVING TWDS MID
TN. MODIFYING 12Z BNA SNDG PROJECTS CAPE ARD 1400 J/KG AND A LIFTED OF
-5. WITH MDTLY UNSTBL AMS...PRECIP WTER VALUES NR 2 INCHES AND LOW LVL
FOCUS MECHANISM...TSTM COVERAGE SHOULD BE EXTENSIVE THIS AFTN. ONCE
AGAIN WL HAVE TO MONITOR FOR SLOW MOVG/TRAINING CELLS DUE TO PREVIOUS
HVY RAIN.

DUE TO EXTENSIVE CLDINESS AND ANTICIPATION OF NRMS SHWRS/TSTMS THIS
AFTN...BLV HIGH TEMPS THIS AFTN ACRS MID-STATE CAN BE LOWERED ONE CAT.
09

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:15 PM CDTFlash Flood WarningOHXStewart2 hr
Jun 30, 2:23 PM CDTSevere Thunderstorm WarningOHXMontgomery37 min
Jun 30, 3:06 PM CDTSevere Thunderstorm WarningOHXCheatham, Robertson54 min
Jun 30, 4:57 PM CDTFlash Flood WarningOHXDavidson3 hr
Jun 30, 5:29 PM CDTFlash Flood WarningOHXWilson3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.